MAUDE Adverse Event Report: SURMODICS, INC. POUNCE ¿ XL THROMBECTOMY; Peripheral mechanical thrombectomy with aspiration

SURMODICS, INC. POUNCE ¿ XL THROMBECTOMY; Peripheral mechanical thrombectomy with aspiration
Model Number PTS-1011-7F135
Medical Device Problem Codes Fracture (1260); Difficult to Remove (1528)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/13/2025
Type of Reportable Event Serious Injury
Event or Problem Description
A patient presented with no flow through a 6mm graft from the right common femoral artery (rcfa) to the posterior tibial artery (pt).Left common femoral access was obtained using a 7f sheath, later exchanged for an 8f sheath to accommodate multiple thrombectomy passes.Two successful passes were completed using the pounce xl in chronic right-sided vessels and the occluded bypass segment.During a third pass through the native rcfa, a substantial quantity of organized thrombus was captured in the device funnel and baskets.Upon attempting to remove the loaded system through the 8f sheath, resistance was encountered.This was presumed to be due to the thrombus volume burdening the lumen clearance of the sheath.Additional traction was applied, which resulted in the inner lining of the sheath being pulled inward and/or stripped.This led to the alleged detachment of the funnel and baskets from the pounce system.Device components (still engaged with thrombus) became entrapped within the vasculature.During a follow-up phone call, the manufacturer representative could not confirm if the device baskets had separated from the basket wire.A surgical cutdown of the left common femoral artery was required to retrieve the 8f sheath, device funnel, baskets, and clot material as one unit.The procedure was ultimately successful, with bounding distal pulses noted.No retained device fragments or patient harm was reported.The device was discarded post-procedure and is not available for evaluation.
 
Additional Manufacturer Narrative
H3: to date, the device had not been returned.If returned, a supplemental mdr will be submitted for analysis results.

Brand Name
POUNCE ¿ XL THROMBECTOMY
Common Device Name
Peripheral mechanical thrombectomy with aspiration
Manufacturer (Section D)
SURMODICS, INC.
7905 golden triangle drive
suite 190
eden prairie MN 55344
Manufacturer (Section G)
SURMODICS, INC.
7905 golden triangle drive
suite 190
eden prairie MN 55344
Manufacturer Contact
phil haney
7905 golden triangle drive
suite 190
eden prairie, MN 55344
9525007598
MDR Report Key22476060
Report Number3014687026-2025-00003
Device Sequence Number8677700
Product Code QEW
UDI-Device Identifier00812339030807
UDI-Public00812339030807
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K241362
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPTS-1011-7F135
Device Lot NumberFG250027
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2025
Initial Report FDA Received Date07/10/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexFemale